Alert archive / California / Wind Advisories in 2014
Wind Advisory 6, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Feb 17, 2014, 9:56 AM PST for Modoc County, California. It took effect at Feb 17, 2014, 12:00 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2014, 9:56 AM PST (17:56 UTC)
- In effect from
- Feb 17, 2014, 12:00 PM PST
- Expired
- Feb 17, 2014, 6:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Reno, NV
County Modoc County, CA
The radar
The Medford radar (KMAX), 174 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 5.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
157 WWUS75 KREV 171756 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 956 AM PST MON FEB 17 2014 CAZ070-180200- /O.NEW.KREV.WI.Y.0006.140217T2000Z-140218T0200Z/ SURPRISE VALLEY CALIFORNIA- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL 956 AM PST MON FEB 17 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. * TIMING: GUSTY WINDS WILL PERSIST THROUGH LATE THIS AFTERNOON IN THE SURPRISE VALLEY. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. GUSTS TO 60 MPH WILL OCCUR NEAR CANYONS LEADING OUT OF THE WARNER MOUNTAINS. * IMPACTS: STRONG CROSS WINDS WILL CREATE DIFFICULT TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES IN THE SURPRISE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. && $$ BRONG HTTP://WEATHER.GOV/RENO
1 follow-up statement
352 WWUS75 KREV 180141 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 541 PM PST MON FEB 17 2014 CAZ070-180245- /O.EXP.KREV.WI.Y.0006.000000T0000Z-140218T0200Z/ SURPRISE VALLEY CALIFORNIA- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL 541 PM PST MON FEB 17 2014 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING. WINDS ARE DECREASING ACROSS THE SURPRISE VALLEY WITH GUSTS ONLY UP TO 35 MPH EXPECTED THIS EVENING...DECREASING OVERNIGHT. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE ON TIME. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Feb 17, 2:19 AM PST, 7 hours 37 minutes earlier.
Area forecast discussion, Feb 17, 2:19 AM PST, 7 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 219 AM PST MON FEB 17 2014 .SYNOPSIS... THE STORM TRACK WILL SHIFT INTO OREGON AND WASHINGTON THIS WEEK WITH SOME BREEZY AFTERNOONS TODAY AND TUESDAY. A COLD FRONT WILL MOVE THROUGH TUESDAY NIGHT WITH WINDY CONDITIONS AHEAD OF IT. THE BEST CHANCE OF SNOW SHOWERS WILL REMAIN NORTH OF SUSANVILLE AND GERLACH. ONLY LIGHT AMOUNTS ARE EXPECTED WITH TEMPERATURES FALLING TO NEAR AVERAGE BEHIND THE FRONT. && .SHORT TERM... FEW CHANGES MADE TO THE GOING FORECAST AS THE MODELS REMAIN IN GOOD AGREEMENT WITH A SHORT WAVE RIDGE INTO TUESDAY BEFORE A COLD FRONT MOVES THROUGH TUESDAY NIGHT. NAM/GFS/EC AND ENSEMBLES CONTINUE TO SHOW THE BEST CHANCE OF ANY SNOW WITH THE FRONT WILL BE NEAR THE OREGON BORDER. FOR TODAY INTO TUESDAY, SHORT WAVE RIDGE WILL REMAIN IN CONTROL WITH SOME MID AND HIGH CLOUDS MOVING THROUGH. 700 MB WINDS OF NEAR 30 KTS WILL ALLOW FOR SOME BREEZY AFTERNOONS. AT THIS POINT, PEAK GUSTS LOOK TO BE NEAR 30 MPH AND THUS WILL NOT ISSUE ANY LAKE WIND ADVISORIES AS IT LOOKS TO BE BELOW CRITERIA, BUT CLOSE. TEMPERATURES WILL REMAIN A FEW DEGREES ABOVE AVERAGE TODAY AND TUESDAY WITH ANOTHER SEASONABLY COOL NIGHT TONIGHT. WITH THE COLD FRONT TUESDAY NIGHT, H7 WINDS INCREASE TO 50 KT AHEAD OF IT. THE NAM SHOWS A LITTLE DOWNSLOPE SIGNATURE, BUT AT THIS POINT, IT APPEARS THE STRONGEST WINDS WILL REMAIN IN THE FOOTHILLS AND RIDGES. HOWEVER, HAVE INCREASED WINDS A LITTLE TUESDAY NIGHT. RIGHT NOW, GUSTS TO 40 MPH ARE POSSIBLE IN THE VALLEYS, BUT IT WILL BE SPOTTY AND NOT WIDESPREAD LIKE IT WAS SATURDAY. GUSTS TO 55 MPH ARE LIKELY IN THE FOOTHILLS SO NOT THINKING ADVISORY RIGHT NOW ALTHOUGH IT IS CLOSE FROM I-80 NORTHWARD. THE OTHER CONCERN WILL BE A BRIEF BURST OF RAIN/SNOW ALONG THE COLD FRONT NORTH OF SUSANVILLE. GFS/NAM AND ENSEMBLES SHOW ABOUT 1-2 TENTHS OF PRECIP AND MOST OF IT WILL FALL AS SNOW EVEN ON VALLEY FLOORS AS H7 TEMPS RAPIDLY COOL TO NEAR -10 C. RIGHT NOW THINKING UP TO 2 INCHES OF SNOW SO NO HIGHLIGHTS SHOULD BE NECESSARY ALTHOUGH IT WILL LIKELY BE SLICK IN THE MORNING FOR THE SURPRISE VALLEY. BEHIND THE FRONT, H7 TEMPS AVERAGING NEAR -10 C WILL BRING DAYTIME HIGHS BACK TO NEAR AVERAGE, THE LOW 50S FOR WRN NV AND LOW-MID 40S FOR SIERRA VALLEYS. IT WILL FEEL A BIT COLDER WITH BRISK N-NW WINDS BEHIND THE FRONT WEDNESDAY. WALLMANN .THURSDAY THROUGH SUNDAY... LITTLE OR NO CHANGE TO FORECAST AS CENTRAL NORTH AMERICAN TROUGH SLOWLY ADVANCES EASTWARD WITH RIDGING NEAR THE WEST COAST. SHORTWAVE WILL BE DROPPING THROUGH THE EASTERN GREAT BASIN THU-FRI WHICH SHOULD RESULT IN THE BEST MIXING POTENTIAL OF PERIOD. MAINTAINED A SLIGHT CHANCE OF SHOWERS NEAR THE OREGON BORDER THURSDAY ALTHOUGH MOST OF THE MODELS KEEP IT NORTH AND EAST OF AREA. AFTERNOON HIGH TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL THROUGH PERIOD WITH READINGS IN THE UPPER 40S TO 50S MOST LOCATIONS. HOHMANN && .AVIATION... VFR CONDITIONS EXCEPT FOR A 20 PERCENT CHANCE OF PATCHY FREEZING FOG AROUND KTRK THIS MORNING AND AGAIN TUESDAY MORNING. RIDGE WINDS WILL GUST CLOSE TO 50KT AT TIMES ALONG THE SIERRA CREST WHICH COULD RESULT IN SOME LIGHT TURBULENCE TO THE LEE OF THE SIERRA. STRONGER WINDS ARE EXPECTED TO DEVELOP LATE TUESDAY AFTERNOON AHEAD OF A COLD FRONT THAT WILL SWING THROUGH THE REGION TUESDAY NIGHT AND WED MORNING. HOHMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.